Alert archive / Arizona / Freeze Warnings in 2014
Freeze Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Nov 24, 2014, 2:28 PM MST for Pima County, Arizona. It took effect at Nov 25, 2014, 12:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2014, 2:28 PM MST (21:28 UTC)
- In effect from
- Nov 25, 2014, 12:00 AM MST
- Expired
- Nov 25, 2014, 5:09 AM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
County Pima County, AZ
The radar
The Tucson radar (KEMX), 112 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4202 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS75 KTWC 242128 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 228 PM MST MON NOV 24 2014 ...FIRST WIDESPREAD FREEZE POSSIBLE IN EASTERN PIMA COUNTY TUESDAY MORNING INCLUDING PORTIONS OF THE GREATER TUCSON AREA... AZZ504-250530- /O.UPG.KTWC.FZ.A.0004.141125T0700Z-141125T1500Z/ /O.NEW.KTWC.FZ.W.0005.141125T0700Z-141125T1500Z/ TUCSON METRO AREA- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL 228 PM MST MON NOV 24 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MST TUESDAY. * IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TEMPERATURES TUESDAY MORNING WILL GENERALLY RANGE FROM 30 TO 34 DEGREES...WITH COLDEST TEMPERATURES IN OUTLYING AREAS AND SHELTERED LOCATIONS. WINDS MAY BE JUST STRONG ENOUGH TO KEEP TEMPERATURES ABOVE FREEZING IN SOME LOCATIONS. * TIMING...NEAR OR BELOW FREEZING TEMPERATURES ARE POSSIBLE BETWEEN 2 AM AND 8 AM TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
156 WWUS75 KTWC 250446 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 946 PM MST MON NOV 24 2014 ...FIRST WIDESPREAD FREEZE POSSIBLE IN EASTERN PIMA COUNTY TUESDAY MORNING INCLUDING PORTIONS OF THE GREATER TUCSON AREA... AZZ504-251100- /O.CON.KTWC.FZ.W.0005.141125T0700Z-141125T1500Z/ TUCSON METRO AREA- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL 946 PM MST MON NOV 24 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST TUESDAY. * IMPACTS...NEAR OR BELOW FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD ALSO BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY TO PREVENT POSSIBLE BURSTING. * TEMPERATURES...TEMPERATURES TUESDAY MORNING WILL GENERALLY RANGE FROM 30 TO 34 DEGREES...WITH COLDEST TEMPERATURES IN OUTLYING AREAS AND SHELTERED LOCATIONS. WINDS MAY BE JUST STRONG ENOUGH TO KEEP TEMPERATURES ABOVE FREEZING IN SOME LOCATIONS. * TIMING...NEAR OR BELOW FREEZING TEMPERATURES ARE POSSIBLE BETWEEN 2 AM AND 8 AM TUESDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
409 WWUS75 KTWC 251209 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 509 AM MST TUE NOV 25 2014 AZZ504-251315- /O.CAN.KTWC.FZ.W.0005.000000T0000Z-141125T1500Z/ TUCSON METRO AREA- INCLUDING THE CITIES OF...TUCSON...GREEN VALLEY...MARANA...VAIL 509 AM MST TUE NOV 25 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE FREEZE WARNING. AT 5 AM WINDS WERE TOO STRONG IN MOST LOCATIONS TO ALLOW FREEZING TEMPERATURES ACROSS EASTERN PIMA COUNTY. SOME SHELTERED LOCATIONS AND OUTLYING AREAS WILL FREEZE THIS MORNING...HOWEVER A WIDESPREAD FREEZE IS NOT EXPECTED. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 24, 8:50 AM MST, 5 hours 38 minutes earlier.
Area forecast discussion, Nov 24, 8:50 AM MST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
850 AM MST MON NOV 24 2014
.SYNOPSIS...COOLER AND DRIER AIR INVADING FROM THE NORTH WILL SETTLE
OVER THE AREA AND COMBINE TO USHER IN COLDER OVERNIGHT LOWS TONIGHT
INTO WEDNESDAY MORNING. HIGH PRESSURE WILL BRING A STRONG WARMING
TREND THE SECOND HALF OF THE WEEK WITH A RATHER MILD THANKSGIVING.
&&
.DISCUSSION...ANOTHER COLD NIGHT ON TAP FOR TONIGHT...WITH A FREEZE
WATCH IN EFFECT FOR EASTERN PIMA COUNTY. CURRENT FORECAST STILL
LOOKED ON TRACK...SO NO UPDATES NECESSARY THIS MORNING. PLEASE REFER
TO THE ADDITIONAL SECTIONS IN THIS PRODUCT FOR MORE DETAILS.
&&
AVIATION...VALID THRU 25/18Z.
GENERALLY LIGHT DIURNAL WINDS AND SKC THOUGH A FEW CIRRUS LEVEL
CLOUDS WILL SLIDE INTO THE AREA EARLY IN THE PERIOD. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...STRONG MID LEVEL WINDS WILL BE PRESENT THRU THE NEXT
24-36 HOURS WHICH WILL ALLOW FOR SLIGHTLY ELEVATED WINDS...
ESPECIALLY ACROSS THE GILA RIVER VALLEY AND HIGHER TERRAIN DURING
THE AFTERNOON/EVENING HOURS. TOMORROW MORNING A TIGHTENED PRESSURE
GRADIENT NEAR THE INTERNATIONAL BORDER WILL RESULT IN THE WINDS
STAYING UP. OTHERWISE...UPPER LEVEL HIGH WILL BE NEAR OR OVERHEAD
THRU THE FORECAST KEEPING THINGS RELATIVELY QUIET. THAT BEING
SAID...LATE THIS WEEKEND INTO EARLY NEXT WEEK AN UPPER TROUGH WILL
SLIDE INTO THE AREA AND BRING THE POTENTIAL FOR ELEVATED WINDS AND A
CHANCE OF PRECIPITATION.
&&
.PREV DISCUSSION...WHEN ALL IS SAID AND DONE WITH A BIT MORE COLD
AIR ADVECTION TODAY...THE POTENTIAL OF THIS AIRMASS IS FOR THE
COLDEST OVERNIGHT LOWS OF THE SEASON SO FAR TONIGHT INTO TUESDAY
MORNING. THE MAIN MITIGATING FACTOR IS A LOW LEVEL EASTERLY GRADIENT
SETTING UP A RETURN FLOW SPILLING OVER FROM NEW MEXICO. IT WILL
HAPPEN TUESDAY MORNING...AND PRECISELY WHEN WILL DETERMINE IF TUCSON
FREEZES OR NOT. AS OF RIGHT NOW WE HAVE 34 FOR TIA TUESDAY MORNING
WITH THE EASTERLY WINDS KICKING IN AROUND 3 OR 4 AM PREVENTING A
FREEZE. EVEN IF THIS WORKS OUT THERE SHOULD BE ENOUGH AREAS AROUND
EASTERN PIMA COUNTY INCLUDING OUTLYING AND WIND SHELTERED AREAS
AROUND TUCSON METRO THAT MAY FREEZE TO WARRANT A FREEZE WATCH AS A
HEADS-UP. ALSO IT SHOULD BE NOTED IT WON'T TAKE MUCH WIND TO TAKE
THE EDGE OFF...7 TO 10 MPH WOULD DO IT.
ELSEWHERE OUR TYPICAL COLD PRONE EASTERN VALLEY LOCATIONS INCLUDING
MOST OF COCHISE...SANTA CRUZ...GRAHAM AND GREENLEE COUNTIES (AND
PORTIONS OF EASTERN PINAL COUNTY) SHOULD EASILY REACH FREEZE AND/OR
HARD FREEZE LEVELS.
THIS COOLER AIR WILL SETTLE IN THROUGH WEDNESDAY MORNING BEFORE A
RIDGE PHASING IN FROM THE WEST BRINGS A STRONG WARMING TREND THE
SECOND HALF OF THE WEEK. RELATIVELY WARM TEMPERATURES BY THURSDAY
AND FRIDAY...AROUND 8-10 DEGREES ABOVE CLIMO WHICH PUTS TUCSON
AROUND 80 OR SO.
BOTH ECMWF AND GFS DEVELOPING A SOLID TROUGH FOR MOST OF THE REGION
DAYS 7-10 TO START DECEMBER. THAT WILL BE OUR NEXT SHOT AT ANY
SEASONAL WEATHER.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...FREEZE WATCH TONIGHT INTO
TUESDAY MORNING FOR AZZ504 INCLUDING EASTERN PIMA COUNTY.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
PREV DISCUSSION...MEYER/MEADOWS/CARLAWThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 2:41 AM MST | Freeze Watch | TWC | Pima | 12 hr |
Nearby
Freeze Warnings in Arizona, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.